MAUDE Adverse Event Report: ZIMMESWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X44MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMESWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X44MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two (2) weeks after initial surgery, the surgeon found one of the proximal screw was backed out from the proper position.Revision surgery is not planned, and the patient's condition will continue to be monitored.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2 ¿ foreign ¿ ¿japan." d10 - proximal humerus, left, long, 8.5x220mm, item# 47249622108, lot# 3101637; blunt tip screw 4x40mm item#47248604040, lot# 3078227; blunt tip screw 4x42mm item# 47248604240, lot# 3054515; torque screwdriver item, item# 27923, lot unknown.Multiple mdr reports were filed for this event, please see the associated reports: 0009613350-2023-00045; 0009613350-2023-00015; 0009613350-2023-00175.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that might be related to the reported event.Devices used for treatment.Medical records were not provided.Based on the investigation, it could can be assumed that possible contributing factors contributing to the migration of the screws might could be multifactorial related to either patient condition, behavior or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the locking mechanism of the nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, 4X44MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMESWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16884207
Report Number0009613350-2023-00194
Device Sequence Number6174160
Product Code HSB
UDI-Device Identifier00889024505469
UDI-Public(01)00889024505469(17)250531(10)3024704
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number47248604440
Device Lot Number3024704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose